Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Shel

Member
  • Posts

    14
  • Joined

  • Last visited

Reputation

0 Neutral
  1. I read a posting somewhere on the message boards that claimed sunlight negates the effects of RAM. I know that RAM makes people more sensitive to the sun, and therefore, can cause them to burn more easily. However, I had never heard that sunlight causes RAM to lose its efficacy (although it is always used at night). If I know I am going to be home for the night, I like to take off my makeup early and apply my retin-a before dinner. Is this a problem? (I apologize in advance if this is a stu
  2. I am looking for suggestions for an effective sunscreen to use while on retin-a micro. I am also using benzaclin in the mornings and taking doxycycline twice a day. As a result, my skin should be pretty sensitive to the sun. In the past, I haven't had problems with sunburns (and I was using bp only then), but as the warmer Midwest weather is approaching, I'm a bit concerned. I'm also an avid runner and spend a lot of time outdoors, so I need good protection that won't clog my pores. Any sug
  3. My dermatologist talked to me about smoothbeam and/or vbeam laser procedures to help with active acne (cystic acne on the chin...probably hormonal). I was wondering if anyone has undergone these two procedures and could give me some feedback. Here are some of my questions: 1.) I've heard that at the bare minimim, three treatments will be needed before you see a decrease in breakouts. Did anyone see improvement before then? I've also heard that some people break out more than usual after th
  4. I use retin-a at night and benzoyl peroxide in the mornings under my makeup. Recently, I saw a new zit brewing and slathered on a bunch of bp...maybe too much. Later that night, as I was trying to gently remove my makeup, the layer of skin on top of the zit peeled and would not stop. Then, the blemish began to ooze and slightly bleed. I am wondering if I should refrain from putting retin-a or bp on it until it heals a bit. Maybe apply some neosporin? Any ideas? Thanks in advance.
  5. For all of you doxy users, did you find the drug useful? I've had no side effects whatsoever. After a month, my derm raised the dosage to 200 mg a day because I was also seeing no positive effects on my acne. Did anyone see useful results after six or eight weeks?
  6. My derm recommended Lycogel camouflage, a type of foundation, for my acne-prone skin. Has anyone used it? There is also a concealer by the same company (Dermacia MD). The foundation costs $60 and the concealer is $35. Before dishing out that kind of dough, I was wondering if anyone had used it and liked it.
  7. For those of you who had success with doxy, how much were you taking a day? For how long were you on it before you began to see results? I've been taking it for almost five weeks now, and I haven't seen very good results. However, I've also been experiencing the dreaded initial outbreak from retin-A, so maybe that's part of the problem. Can anyone give me any reasons to remain hopeful?
  8. I understand your pain, but pat yourself on the back for already lasting 6 weeks! I am only 3 1/2 weeks into my treatment with retin A and an oral/topical antibiotic. So far, I have had nothing but cystic outbreaks on a daily basis. My skin, which was really bad for me when I went on the treatment, is now incredibly worse. Plus, some blemishes just do not want to leave. I've had one on my forehead for three weeks, and it will not show any sign of improvement. Everyone keeps saying that thi
  9. I was wondering what everyone's opinion is regarding the efficiency of retin-a micro when only used every other night. I've already heard feedback from one person about this topic, but I was curious. The patient information that comes with retin-a says that its efficacy has not been proven at doses that occur less than once a day. My derm, however, claimed that it can be effective even when used only three times a week. She said to continue using it every other night if irritation occurs, bu
  10. Mike, Thanks for your optimistic words. It's tough facing the world with acne, but I'll keep my chin up! I was wondering what multivitamin you use. I stopped mine because of the high levels of iodine. Right now, I just started taking a zinc supplement, along with flaxseed oil. Any other suggestions for vitamins and diet? Thanks in advance.
  11. Sweetheart519, Thanks for your hopeful words. I guess the first month and a half will be tough. I hope I can get pass it. I had a question about your use of a retinoid. Did you use it every night? My derm told me to gradually work up to once-a-night application if possible. However, she also said that retin-a micro is a strong drug and that using it only three times a week can still be effective. This past week, I've been using it every other night. I've suffered from some minor peelin
  12. I am currently using a salicylic-based foundation and concealer. However, I recently went on retin-A micro at night and benzaclin during the day. I am worried about the salicylic acid (the concealer has 2%) interfering with the bp in benzaclin or the retinoid in the retin-A. Any ideas?
  13. Hello, I am new to acne.org. I am a 31-year-old woman who has always struggled with whiteheads (that usually become inflamed cysts around the time of my monthly cycle) on my chin and around my mouth. For the past month, however, my chin has erupted into several whiteheads (or maybe milia?) and cysts. During the flareup, I was under a lot of stress (the acne did not help). I had also radically changed my diet to eat healthier and had lost a lot of weight. I also started taking a multivitamin
  14. Hello, I am new to acne.org. I am a 31-year-old woman who has always struggled with whiteheads (that usually become inflamed cysts around the time of my monthly cycle) on my chin and around my mouth. For the past month, however, my chin has erupted into several whiteheads (or maybe milia?) and cysts. During the flareup, I was under a lot of stress (the acne did not help). I had also radically changed my diet to eat healthier and had lost a lot of weight. I also started taking a multivitamin
×